Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2001, 4:24 PM CDT for Boone County, Callaway County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 19, 2001, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192126
SVRSTL
MOC019-027-192215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT THU JUL 19 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 515 PM CDT
* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF COLUMBIA
TO NEW BLOOMFIELD... MOVING EAST AT 25 MPH. THE PRIMARY THREAT FROM
THIS STORM WILL BE DAMAGING WINDS AND LARGE HAIL. COLUMIBA EOC
REPORTED LARGE TREE LIMBS DOWN AROUND 410 PM IN COLUMBIA.
* LOCATIONS IN THE PATH...
MURRY
FULTON
COLUMBIA
HOLTS SUMMIT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3914 9251 3895 9247 3866 9227 3861 9216
3867 9189 3906 9191 3908 9210 3913 9232
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 19, 3:45 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT THU JUL 19 2001 SHRP RDG CONTINUES FM ERN TX NWD WITH WIDE TROPICAL PLUME ROTATING AROUND EDGE FM ROCKIES INTO S.D. THEN BACK SEWD THRU MO/IL. PRECIPTL H20 NR 2 INCHES TDA WITH VRY UNSTABLE AMD OVR WRN HLF MO. TOYED HEAVILY WITH ISSUING FFA BUT STILL UNSURE WHERE IT WILL END UP. EARLY PCPN NOW THRU MKC-COU-WPS BUT MORE THAN ONE MCS COULD RAKE THRU AREA THRU FCST PD AND LOCATION VERY UNSURE. MENTIONED LCLLY HVY RAIN IN SVRL ZONES...PARTICULARLY THOSE THAT GOT LOTS OF RAIN EARLIER TODAY. HAV EXTENDED PCPN THRU SAT NIGHT AS PERSISTANT RDG WILL HOLD THRU THE WEEKEND. WENT WITH SUBSTANTIALLY HIER POPS THAN GUIDANCE IN ALL PERIODS AND LOWERD TEMPS A CATEGORY OR TWO ESPECIALLY NR MISSISSIPPI RIVER. .STL...NONE. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 45 min |
| Jul 19, 1:47 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 43 min |
| Jul 19, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 28 min |
| Jul 19, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| Jul 19, 4:34 PM CDT | Flash Flood Warning | LSX | Boone | 6 hr |
| Jul 19, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.